×

zbMATH — the first resource for mathematics

Bridge decompositions with distances at least two. (English) Zbl 1250.57016
Summary: For \(n\)-bridge decompositions of links in \(S^3\), we propose a practical method to ensure that the Hempel distance is at least two.

MSC:
57M25 Knots and links in the \(3\)-sphere (MSC2010)
57N10 Topology of general \(3\)-manifolds (MSC2010)
PDF BibTeX XML Cite
Full Text: Euclid arXiv
References:
[1] D. Bachman and S. Schleimer, Distance and bridge position , Pacific J. Math. 219 (2005), no. 2, 221-235. · Zbl 1086.57011
[2] J. Berge, A closed orientable \(3\)-manifold with distinct distance three genus two Heegaard splittings ,
[3] J. S. Birman, Plat presentations for link groups , Collection of articles dedicated to Wilhelm Magnus. Comm. Pure Appl. Math. 26 (1973), 673-678. · Zbl 0266.20027
[4] A. Casson and C. Gordon, Manifolds with irreducible Heegaard splittings of arbitrary large genus , Unpublished. · Zbl 0632.57010
[5] R. Crowell and R. Fox, Introduction to knot theory, Graduate Texts in Mathematics, 57 , Springer-Verlag, New York-Heidelberg. · Zbl 0126.39105
[6] K. Hartshorn, Heegaard splittings of Haken manifolds have bounded distance , Pacific J. Math. 204 (2002), no. 1, 61-75. · Zbl 1065.57021
[7] J. Hempel, 3-manifolds as viewed from the curve complex , Topology 40 (2001), no. 3, 631-657. · Zbl 0985.57014
[8] J. H. Lee, Rectangle condition for irreducibility of Heegaard splittings ,
[9] M. Lustig and Y. Moriah, High distance Heegaard splittings via fat train tracks , Topology Appl. 156 (2009), no. 6, 1118-1129. · Zbl 1214.57021
[10] H.A. Masur and Y.N. Minsky, Geometry of the complex of curves. I. Hyperbolicity , Invent. Math. 138 (1999), no. 1, 103-149. · Zbl 0941.32012
[11] H.A. Masur and Y.N. Minsky, Geometry of the complex of curves. II. Hierarchical structure , Geom. Funct. Anal. 10 (2000), no. 4, 902-974. · Zbl 0972.32011
[12] H. Masur and S. Schleimer, The geometry of the disk complex , · Zbl 1272.57015
[13] M. Scharlemann and M. Tomova, Alternate Heegaard genus bounds distance , Geom. Topol. 10 (2006), 593-617. · Zbl 1128.57022
[14] M. Tomova, Multiple bridge surfaces restrict knot distance , Algebr. Geom. Topol. 7 (2007), 957-1006. · Zbl 1142.57005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.